Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 21, 2016, 6:11 PM EDT for Chatham County, Randolph County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2016, 6:11 PM EDT (22:11 UTC)
- Expired
- May 21, 2016, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WUUS52 KRAH 212211
SVRRAH
NCC037-151-212300-
/O.NEW.KRAH.SV.W.0094.160521T2211Z-160521T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SAT MAY 21 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 611 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
RANDLEMAN...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...SILER CITY...NORTH CAROLINA ZOO...LIBERTY...
RAMSEUR...FRANKLINVILLE...STALEY...HARPERS CROSSROADS AND HASTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3591 7969 3590 7954 3584 7954 3585 7924
3586 7925 3584 7915 3552 7945 3551 7970
3552 7970 3578 7983
TIME...MOT...LOC 2211Z 301DEG 24KT 3580 7964
HAIL...1.00IN
WIND...60MPH
$$
ELLIS3 follow-up statements
618
WWUS52 KRAH 212230
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT SAT MAY 21 2016
NCC151-212240-
/O.CAN.KRAH.SV.W.0094.000000T0000Z-160521T2300Z/
RANDOLPH NC-
630 PM EDT SAT MAY 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3584 7915 3552 7945 3552 7955 3584 7954
3585 7924 3586 7925
TIME...MOT...LOC 2230Z 301DEG 24KT 3573 7950
$$
NCC037-212300-
/O.CON.KRAH.SV.W.0094.000000T0000Z-160521T2300Z/
CHATHAM NC-
630 PM EDT SAT MAY 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN CHATHAM COUNTY...
AT 630 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SILER CITY...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SILER CITY...HASTY AND HARPERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3584 7915 3552 7945 3552 7955 3584 7954
3585 7924 3586 7925
TIME...MOT...LOC 2230Z 301DEG 24KT 3573 7950
HAIL...1.00IN
WIND...60MPH
$$
ELLIS256
WWUS52 KRAH 212240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT SAT MAY 21 2016
NCC037-212300-
/O.CON.KRAH.SV.W.0094.000000T0000Z-160521T2300Z/
CHATHAM NC-
640 PM EDT SAT MAY 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN CHATHAM COUNTY...
AT 640 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SILER CITY...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SILER CITY AND HASTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3555 7942 3565 7949 3584 7941 3585 7924
3586 7925 3584 7915
TIME...MOT...LOC 2240Z 301DEG 24KT 3570 7943
HAIL...1.00IN
WIND...60MPH
$$
ELLIS021
WWUS52 KRAH 212252
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT SAT MAY 21 2016
NCC037-212302-
/O.EXP.KRAH.SV.W.0094.000000T0000Z-160521T2300Z/
CHATHAM NC-
652 PM EDT SAT MAY 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHATHAM COUNTY WILL
EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3555 7942 3565 7949 3584 7941 3585 7924
3586 7925 3584 7915
TIME...MOT...LOC 2251Z 301DEG 24KT 3570 7943
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:43 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 21, 3:43 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 343 PM EDT SAT MAY 21 2016 .SYNOPSIS...Deepening low lifting up the mid Atlantic coast will drag a surface front and attendant second wave across the area this evening. A strong upper level low pressure area will swing over the region tonight through Monday, bringing continued unsettled weather. && .NEAR TERM /through tonight/... As of 330 PM Saturday... Closed upper low and attendant mid/upper level trough over the Ohio and Tn Valleys will intensify as it moves slowly southeastward over the region. At the surface, deepening low lifting up the mid Atlantic coast will drag a surface front through the area this evening. In response to the upper trough moving into the region, a secondary wave of weak low pressure will develop along the front this evening and will move off the southern NC coast Sunday morning. DPVA, H5 falls on the order of 60 meters, and weak sfc moisture convergence along the sfc wave tracking south of Highway 64 will support scattered showers tracking west to east this evening and through the overnight hours, with a few thunderstorms possible this afternoon and early evening as scouring out of low-cloud deck has allowed for sufficient insolation to support weak destabilization (500-1000 SBCAPE). While weak instability will limit storm severity, good deep layer bulk shear of 40-50 kts this afternoon/evening could still support an isolated severe thunderstorm capable of producing strong wind gusts and small hail. lows overnight in the mid 50s NW to lower 60 se. && .SHORT TERM /Sunday and Sunday Night/... As of 330 PM Saturday... Unsettled weather will continue on Sunday as a deep upper low, 2 to 3 SD below normal, becomes centered over northeastern NC by Sunday night. DCVA and steepening mid-level lapse rates coincident with peak but tempered daytime heating will support scattered showers. Expect highest POPS invof of the upper level core and deepest moisture across the NE coastal plain/piedmont. Temperatures will continue to run below normal underneath the anomalous negative height anomalies. Highs ranging from upper 60s/near 70 northeast to mid 70s southwest. && .LONG TERM /Monday through Saturday/... As of 230 PM Saturday... Monday and Monday night: To start the day off on Monday, a closed upper low is progged to be over northeast NC and it will make its way eastward/northeastward throughout the day. As such, shower chances will continue, but will likely stay confined to the northeast half of the forecast area. Any precip is expected to come to an end Monday night as the upper low slowly pulls away from the region. Temps will remain below normal given the proximity of the upper low and associated cloud cover/precip, with highs expected to be in the lower 70s across the northeast and the mid/upper 70s further to the southwest. Overnight lows should fall into the mid 50s. Tuesday through Saturday: Conditions should dry out by Tuesday as the upper low pulls further away and shortwave ridging builds over the region. However, one model is now showing one last piece of energy rounding the backside of the departing upper low and triggering some precip across the northeast. Given the lack of other model support, have kept the forecast dry for now but will keep a close eye on it. Otherwise, the ridge that will build in, will keep the main storm track to our north, resulting in mostly dry conditions through the end of the week. There are indications that the ridge may weaken some towards the end of the forecast period, allowing an uptick in mostly diurnal type convection. However, there is some disagreement among the models with regard to this and therefore, will just show an increase in clouds and bring in a slight chance of precip. Temps will gradually moderate through this time frame, from mostly lower 80s on Tuesday to mid/upper 80s by for the remainder of the period. && .AVIATION /18Z Saturday through Thursday/... As of 158 PM Saturday... 24 hour TAF period: Largely in response to strong insolation, lingering CAD over the region continues to weaken. Ceilings have lifted to either MVFR or low-end VFR across the area, with most areas expected to lift to low-end VFR by 21z. As the mid-level trough begins to move over the area, scattered showers and thunderstorms are expected to re-develop across central NC between 21z-06z, resulting in local IFR conditions. More widespread IFR conditions will develop later tonight due to low clouds and some fog, esp invof areas that received heavier rain. The low ceilings/stratus will be slow to lift through the day on Sunday morning, with the potential for MVFR ceilings to persist at eastern/northeastern NC(KRDU and KRWI)until late in the afternoon. Meanwhile...western and southern most terminals could see VFR conditions return by mid morning. Beyond 18z Sunday: the risk for sub-VFR conditions with scattered showers will continue through at least mid-day Monday as a closed low gradually moves south across eastern NC. VFR conditions expected to return by Tuesday and remain for the mid-week period as the closed low moves east and short wave ridging moves over our region. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/Hartfield NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, May 21, 3:48 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 348 PM EDT SAT MAY 21 2016 NCZ008>011-026>028-222000- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 348 PM EDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-021>025-038>043-073>078-083>086-088-089-222000- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 348 PM EDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY EVENING. A FEW STORMS COULD PRODUCE DAMAGING THUNDERSTORM WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 3:43 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 343 PM EDT SAT MAY 21 2016 NCZ021-022-212030- GUILFORD NC-FORSYTH NC- 343 PM EDT SAT MAY 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN GUILFORD AND NORTHEASTERN FORSYTH COUNTIES UNTIL 430 PM EDT... AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WALNUT COVE...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...KERNERSVILLE...SUMMERFIELD...STOKESDALE...WALKERTOWN...LAKE BRANDT...BELEWS LAKE...LAKE JEANETTE MARINA...HAW RIVER STATE PARK AND BELEWS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3626 8015 3625 7972 3601 7991 3621 8018 TIME...MOT...LOC 1942Z 299DEG 23KT 3629 8011 ELLIS
Special weather statement, May 21, 3:55 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT SAT MAY 21 2016
NCZ021-212100-
FORSYTH NC-
355 PM EDT SAT MAY 21 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF FORSYTH COUNTY UNTIL 500 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS NEAR ENON...OR NEAR KING...MOVING SOUTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...BERMUDA RUN...HUNTSVILLE...
LEWISVILLE...WALKERTOWN...RURAL HALL...BELEWS CREEK AND DONNAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8004
3601 8005 3603 8021 3600 8022 3600 8032
3597 8040 3599 8042 3601 8042 3606 8046
3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 1954Z 299DEG 22KT 3620 8039
ELLISLocal storm report, May 21, 4:55 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 S SUMMERFIELD 36.14N 79.90W
05/21/2016 GUILFORD NC 911 CALL CENTER
ONE TREE WAS BLOWN DOWN AT LEWISTON ROAD,
GREENSBORO NC.
&&
CBLSpecial weather statement, May 21, 5:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT MAY 21 2016
NCZ021-038-212145-
DAVIDSON NC-FORSYTH NC-
500 PM EDT SAT MAY 21 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
DAVIDSON AND SOUTHERN FORSYTH COUNTIES UNTIL 545 PM EDT...
AT 459 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUNTSVILLE...OR 10 MILES SOUTH OF EAST BEND...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA RUN...
HUNTSVILLE...LEWISVILLE...ARCADIA...SEDGE GARDEN AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3615 8044
3613 8004 3588 8005 3594 8038 3596 8038
3599 8042 3601 8042 3603 8045 3606 8046
3606 8047 3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 2059Z 277DEG 27KT 3606 8048
ELLISLocal storm report, May 21, 5:08 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 3 E GREENSBORO 36.07N 79.77W
05/21/2016 GUILFORD NC PUBLIC
SEVERAL CARS STRANDED IN FLOOD WATERS NEAR
THE INTERSECTION OF HIGHWAY 29 AND MARKET
STREET.
&&
CBLLocal storm report, May 21, 6:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD 2 SE GREENSBORO 36.06N 79.79W
05/21/2016 GUILFORD NC EMERGENCY MNGR
ADDITIONAL CONFIRMED FLASH FLOODING BY
GREENSBORO POLICE AT S EUGENE AND W
WHITTINGTON ST.
&&
SCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:43 PM EDT | Special Weather Statement | RAH | Guilford | 47 min |
| May 21, 3:55 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| May 21, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 50 min |
| May 21, 5:00 PM EDT | Special Weather Statement | RAH | Forsyth | 45 min |
| May 21, 5:03 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| May 21, 5:38 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 2 hr |
| May 21, 6:51 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee, Wake | 39 min |
| May 21, 7:39 PM EDT | Special Weather Statement | RAH | Harnett | 66 min |
| May 21, 7:58 PM EDT | Special Weather Statement | RAH | Montgomery | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.